Georgia, 2013

Hail and Damaging Winds in Georgia, June 2, 2013

June 2, 2013 · NWS FFC · 14 events in 12 counties and zones

A weak mid-to-upper level shortwave swept across the Southern Appalachians early on the 2nd, with scattered showers and isolated thunderstorms developing early in the morning. During the day, the remnants of a squall line over the Lower Mississippi Valley pushed into the Southeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$312,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A weak mid-to-upper level shortwave swept across the Southern Appalachians early on the 2nd, with scattered showers and isolated thunderstorms developing early in the morning. During the day, the remnants of a squall line over the Lower Mississippi Valley pushed into the Southeast. This combined with the shortwave and daytime heating allowed scattered to numerous showers and thunderstorms to develop. Some thunderstorms reached severe levels with mainly damaging winds, but there were a couple of hail reports as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 2, 1:07 PM EST, 43 minutes earlier.

Area forecast discussion, Jun 2, 1:07 PM EST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT SUN JUN 2 2013

.PREV DISCUSSION...

UPDATE...
/ISSUED 1025 AM EDT SUN JUN 2 2013/
SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP ACROSS MUCH OF
THE CWA THIS MORNING SO MAIN CHANGE TO THE FORECAST HAS BEEN TO
REDUCE POPS FOR THE MORNING. BY EARLY AFTERNOON THOUGH...THE HRRR
INCREASES COVERAGE GREATLY ACROSS THE NORTH AND WESTERN PART OF
THE CWA AND THIS IS IN LINE WITH THE FORECAST. SOME INDICATION IN
THE MODELS SUCH AS THE GFS AND ECMWF THAT THE BETTER COVERAGE WILL
CONTINUE INTO TONIGHT AND MAY NEED TO ADJUST OUR POPS UPWARD
OVERNIGHT IN FUTURE UPDATES.

PORTIONS OF FANNIN AND GILMER COUNTY HAVE ALREADY SEEN AROUND 4
INCHES OF RAIN DURING THIS EVENT SO FAR. ALTHOUGH THEY HAVE
RECEIVED A REPRIEVE FROM THE HEAVY RAIN...WILL HAVE TO CONTINUE TO
MONITOR THIS AREA CLOSELY FOR POTENTIAL ISOLATED FLOODING AS
HEAVY RAIN IS POSSIBLE AGAIN THIS AFTERNOON.

11

PREV DISCUSSION...
SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 353 AM EDT SUN JUN 2 2013/
MEDIUM RANGE MODELS ARE TRENDING A BIT SLOWER WITH THE COLD
FRONTAL PROGRESS ACROSS THE REGION. WEAK MID/UPPER-LEVEL SHORT
WAVE CURRENTLY SWEEPING ACROSS THE SOUTHERN APPALACHIANS HAS
RESULTED IN SCATTERED SHOWERS...AND A FEW ISOLATED
THUNDERSTORMS...ACROSS NORTH GEORGIA EARLY THIS MORNING.
INSTABILITY IS VERY LIMITED INITIALLY SO I DO NOT EXPECT THIS
ACTIVITY TO STRENGTHEN SIGNIFICANTLY. BETTER CHANCES FOR
THUNDERSTORMS APPROACH FROM THE WEST AFTER SUN-UP AS THE REMAINS
OF THE LINEAR CONVECTIVE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY
APPROACH AND INSTABILITY INCREASES. CAPE/LI/MID-LEVEL LAPSE RATES
ARE EXPECTED TO REMAIN MODERATE AT BEST THROUGH THIS AFTERNOON
INTO THIS EVENING SO WIDESPREAD SEVERE THUNDERSTORMS ARE STILL NOT
EXPECTED...HOWEVER A FEW STRONG STORMS WITH GUSTY WINDS...SMALL
HAIL AND FREQUENT LIGHTNING ARE STILL LIKELY.

THE COLD FRONT IS NOT EXPECTED TO CLEAR NORTH GEORGIA UNTIL SOMETIME
DURING THE DAY MONDAY SO I HAVE KEPT CHANCE POPS FOR THE ENTIRE
FORECAST AREA THROUGH 00Z TUESDAY. INSTABILITY IS PROGGED TO
DIMINISH QUICKLY OVERNIGHT TONIGHT BUT MODELS DO INDICATE THAT
MODERATE INSTABILITY DEVELOPS ONCE AGAIN MONDAY ACROSS THE
SOUTHEASTERN HALF OF THE FORECAST AREA AHEAD OF THE COLD FRONT.
UPPER-LEVEL SUPPORT REMAINS FAIRLY MODEST THROUGH THIS TIME PERIOD
BUT WEAK WAVES IN THE UPPER FLOW...MODERATE LOW-LEVEL FORCING ALONG
AND AHEAD OF THE COLD FRONT...AND THE SLOW NATURE OF THE SYSTEM WILL
RESULT IN RAINFALL TOTALS AVERAGING AROUND AN INCH TO AN INCH AND A
HALF ACROSS NORTH GEORGIA WITH AVERAGES BETWEEN 3/4 OF AN INCH AND
AN INCH ACROSS CENTRAL GEORGIA. THIS IS NOT EXPECTED TO RESULT IN
WIDESPREAD FLOODING ISSUES.

20

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 353 AM EDT SUN JUN 2 2013/
MODELS SHOW THE COLD FRONT PUSHING INTO SOUTH GA MONDAY NIGHT...
WHERE IT MEANDERS... THEN DRIFTS BACK NORTH SLIGHTLY BY TUESDAY
AFTERNOON. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN
REACHES OF THE FORECAST AREA ON TUESDAY. A SLIGHT CHANCE OF STORMS
SPREAD BACK ACROSS NORTH GA BY WEDNESDAY AS AN EASTERLY WIND FLOW
BEGINS TO ADVECT DEEP ATLANTIC MOISTURE BACK OVER THE AREA WHILE A
SERIES OF UPPER DISTURBANCES BEGIN TO CARVE A BROAD LONG WAVE
TROUGH THAT STRETCHES DOWN THE MS VALLEY REGION BY WEDNESDAY
AFTERNOON. THIS UPPER TROUGH DEEPENS OVER THE SOUTH ON THURSDAY
AND PROVIDES THE SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE ENTIRE FORECAST AREA THURSDAY AFTERNOON AND EVENING. AT
THE SAME TIME... THE ECMWF AND GFS SHOW AN EARLY SEASON TROPICAL
SYSTEM PUSHING INTO THE EASTERN GULF ON THURSDAY... ACROSS CENTRAL
FL AND INTO THE WESTERN ATLANTIC ON FRIDAY...THEN UP THE EAST
COAST ON SATURDAY AS HIGH PRESSURE BUILDING SOUTH OF CANADA HELPS
HOLD THE SYSTEM OFF SHORE. AHEAD OF THIS SYSTEM ON FRIDAY... A
CONTINUED MOIST EASTERLY FLOW AND UPPER TROUGH WILL SUPPORT
DIURNALLY DRIVEN AFTERNOON AND EVENING CONVECTION ACROSS THE AREA
AGAIN ON FRIDAY. AS THE TROPICAL SYSTEM PUSHES OFF TO THE NE ON
SATURDAY... MODELS SHOW A COLD FRONT AND DRIER AIR SPREADING SOUTH
IN ITS WAKE. DUE TO MUCH UNCERTAINTY ON TIMING AND TRACK... WILL
CONTINUE TO SHOW A CHANCE OF CONVECTION ON SATURDAY FOR NOW AND
MONITOR CHANGES IN THE MODEL RUNS CLOSELY OVER THE NEXT SEVERAL
DAYS.

39

&&

.AVIATION...
18Z UPDATE...
CONVECTION HAS BEGUN TO DEVELOP AROUND THE TERMINALS AND FOR NOW
IS ORIENTED IN TWO LINES. EXPECT CONVECTION TO CONTINUE THROUGH
THIS EVENING BUT THEN CHANCES WILL DECREASE. HAVE KEPT SHRA IN THE
TAFS FOR MUCH OF THE NIGHT...BUT CANT COMPLETELY RULE OUT THE
CHANCE OF MORE TSRA. COULD SEE SOME GUSTY WINDS AND BRIEF LOWER
CIGS IN THE TSRA BUT SO SHORT LIVED THAT HAVENT INCLUDED IT IN
THE TAF YET EXCEPT FOR MINOR REDUCTION IN VSBY. CIGS ARE EXPECTED
TO LOWER OVERNIGHT INTO THE IFR TO LOW MVFR RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION...VSBYS AND CIGS. HIGH
CONFIDENCE ON WIND DIRECTION...BUT MEDIUM ON SPEEDS DUE TO
POSSIBLE GUSTS IN TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  68  84  64 /  70  80  40  30
ATLANTA         83  69  84  66 /  80  80  40  10
BLAIRSVILLE     79  64  80  61 /  80  80  40  10
CARTERSVILLE    82  66  84  61 /  80  80  40  10
COLUMBUS        85  71  86  69 /  70  80  50  30
GAINESVILLE     82  68  83  65 /  80  80  40  20
MACON           86  69  85  67 /  60  60  50  40
ROME            82  67  83  60 /  80  80  30  10
PEACHTREE CITY  83  67  84  61 /  80  80  40  20
VIDALIA         88  72  86  69 /  50  60  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jun 2, 1:38 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SUN JUN 2 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
238 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...

ISOLATED STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL.

DISCUSSION...

A STORM SYSTEM WILL PUSH ACROSS THE OHIO VALLEY AND DRAG A COLD FRONT
INTO NORTH GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF THE FRONT AND SPREAD ACROSS THE REST OF THE REGION DURING
THE LATE AFTERNOON AND EVENING HOURS. MODERATE UPPER LEVEL FORCING
AND AFTERNOON INSTABILITY COULD ALLOW A FEW STORMS TO BECOME
SEVERE ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...ISOLATED STRONG STORMS POSSIBLE ON MONDAY...

A COLD FRONT WILL SAG SOUTHWARD ACROSS PARTS OF NORTH AND CENTRAL
GEORGIA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT DURING DAYTIME HEATING. FRONTAL FORCING AND
MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG
MONDAY AFTERNOON... PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN.

THE THUNDERSTORM THREAT WILL DECREASE OVER THE AREA TUESDAY AND
WEDNESDAY AS THE FRONT PUSHES INTO SOUTH GEORGIA ALTHOUGH ISOLATED
THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS PARTS OF CENTRAL
GEORGIA. A BETTER CHANCE OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL RETURN TO ALL OF NORTH AND CENTRAL GEORGIA FOR
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 2, 12:40 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT SUN JUN 2 2013

GAZ049-059-060-021815-
140 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PUTNAM...MORGAN AND JASPER COUNTIES UNTIL 215 PM EDT...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTICELLO...MOVING NORTHEAST AT 20 MPH.
FREQUENT LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CALVIN...MCELHENEYS
CROSSROADS...MONTICELLO...SHADY DALE...GODFREY AND CENTRAL GEORGIA
EXPERIMENT STATION. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3356 8350 3337 8337 3322 8377 3336 8378
TIME...MOT...LOC 1738Z 237DEG 17KT 3333 8367
Special weather statement, Jun 2, 12:50 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT SUN JUN 2 2013

GAZ006>008-013>015-021815-
150 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN UNION...PICKENS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES
UNTIL 215 PM EDT...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS NEAR JASPER AND AMICALOLA FALLS STATE
PARK...MOVING NORTHEAST AT 20 MPH. FREQUENT LIGHTNING MAY ALSO
DEVELOP WITH THESE STORMS.

WIND GUSTS OF 40 MPH AND HAIL UP TO PENNY SIZE ARE LIKELY AS THESE
STORMS MOVE ACROSS UNION...PICKENS...LUMPKIN...DAWSON...FANNIN AND
GILMER COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SEQUOYAH LAKE...LAKE
TAMARACK...MARBLEHILL...TATE...JASPER...TALKING ROCK...FAUSETT
LAKE...JUNO...AMICALOLA FALLS STATE PARK...MARION...LEN FOOTE HIKE
INN...NIMBLEWILL...BLACK GAP SHELTER...SPRINGER MOUNTAIN SHELTER AND
CAMP MERRILL. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3474 8411 3455 8396 3440 8433 3439 8458
      3441 8459 3441 8464 3450 8464
TIME...MOT...LOC 1748Z 239DEG 17KT 3453 8428
Special weather statement, Jun 2, 12:55 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT SUN JUN 2 2013

GAZ042-021830-
155 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL COUNTY
UNTIL 230 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL
COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE BLACKJACK MOUNTAIN...TYUS...BOWDON...ROOPVILLE...MOUNT
ZION...JOHN TANNER STATE PARK...LOWELL...CARROLLTON...CLEM AND
ABILENE.

&&

LAT...LON 3373 8496 3347 8494 3343 8529 3358 8533
      3359 8533
TIME...MOT...LOC 1755Z 247DEG 18KT 3355 8522
Special weather statement, Jun 2, 1:17 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT SUN JUN 2 2013

GAZ049-059-060-021845-
217 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN PUTNAM...MORGAN AND JASPER
COUNTIES UNTIL 245 PM EDT...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PIEDMONT...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PIEDMONT...SHADY
DALE...WILLARD...CENTRAL GEORGIA EXPERIMENT STATION...HARMONY...ROCK
EAGLE 4-H CENTER...PHOENIX...EATONTON AND GODFREY. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS.

&&

LAT...LON 3354 8332 3335 8324 3323 8365 3338 8370
TIME...MOT...LOC 1817Z 243DEG 13KT 3334 8356
Special weather statement, Jun 2, 1:30 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT SUN JUN 2 2013

GAZ071-072-082-021900-
230 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL...FREQUENT
LIGHTNING...AND 40 MPH WINDS IN MONROE...JONES AND BIBB COUNTIES
UNTIL 300 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARKWRIGHT...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEYAN...BOLINGBROKE...ARKWRIGHT...DAMES
FERRY...POSTELL...GREENBERRY
CROSSROADS...CLINTON...JAMES...BRADLEY...WAYSIDE...BLOUNTSVILLE...HAD
DOCK AND GRAY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3318 8347 3293 8338 3286 8381 3297 8384
TIME...MOT...LOC 1829Z 243DEG 14KT 3295 8372
Special weather statement, Jun 2, 1:36 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SUN JUN 2 2013

GAZ042>044-053-021900-
236 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...
COWETA...DOUGLAS AND FULTON COUNTIES UNTIL 300 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEATON LAKE...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COWETA...DOUGLAS AND FULTON COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE PLANT YATES...SEATON
LAKE...TREASURE LAKE...CLEM...WHITESBURG...HANNAH...BYERS
CROSSROADS...DUNAWAY GARDENS...ROSCOE...FAIRPLAY...BILL ARP...
CHATTAHOOCHEE HILL COUNTRY...CAMPBELLTON...UNION CITY AND PALMETTO.

&&

LAT...LON 3364 8503 3371 8456 3361 8452 3353 8456
      3352 8459 3347 8463 3345 8502
TIME...MOT...LOC 1836Z 261DEG 20KT 3355 8489

The radar

The Greer radar (KGSP), 150 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, White

When
June 2, 1:50 PM EST
Where
White County, 4.6 mi W of Yonah
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
34.640, -83.830

The White County 911 Center reported that a tree was blown down on Highway 129.

Hail, Peach

When
June 2, 3:15 PM EST to 3:20 PM EST
Where
Peach County, 4.01 mi SW of Wilson
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.530, -83.970

The Peach County Emergency Manager reported dime to penny sized hail.

Thunderstorm Wind, Gwinnett

When
June 2, 3:15 PM EST
Where
Gwinnett County, 0.57 mi E of Duluth
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.000, -84.140

Broadcast media relayed reports of several trees down in yards in Duluth; none fell on houses.

Thunderstorm Wind, Wilkinson

When
June 2, 3:25 PM EST to 3:30 PM EST
Where
Wilkinson County, 2.15 mi SSW of Gordon to 4.87 mi S of Gordon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.851, -83.343

The Wilkinson County Deputy Emergency Manager reported several trees down from near Clear Creek Baptist Church on Highway 18 to Dedrick Road.

Lightning, Gwinnett

When
June 2, 3:30 PM EST
Where
Gwinnett County, 1.34 mi ESE of Suwanee
Property damage
$300,000
Reported by
Broadcast Media
Coordinates
34.040, -84.050

Broadcast media reported that a lightning fire destroyed a house on Deville Circle in Suwanee. No one was injured, but the house was destroyed in a matter of minutes.

Thunderstorm Wind, Barrow

When
June 2, 3:35 PM EST
Where
Barrow County, 0.9 mi SW of County Line
Measured
46 kt (53 mph) measured gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
34.020, -83.790

A trained spotter measured a wind speed of 53.5 MPH. Two large pine trees were snapped and trash cans were blown more than 100 feet down the road.

Hail, Henry

When
June 2, 3:38 PM EST to 3:43 PM EST
Where
Henry County, Mc Donough
Measured
1.25 in hail
Reported by
Public
Coordinates
33.450, -84.150

The public reported quarter to half dollar sized hail in McDonough.

Thunderstorm Wind, Henry

When
June 2, 3:38 PM EST
Where
Henry County, Mc Donough
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.450, -84.150

The public reported several trees either blown down or snapped.

Thunderstorm Wind, Banks

When
June 2, 3:41 PM EST
Where
Banks County, 0.57 mi E of Alto
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
34.470, -83.560

The Banks County Emergency Manager reported a tree down on Apple Pie Ridge Road.

Thunderstorm Wind, Walton

When
June 2, 3:51 PM EST
Where
Walton County, 1.72 mi E of Between
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
33.820, -83.770

Broadcast media relayed reports of a few trees down near Between, just east of Loganville.

Thunderstorm Wind, Jackson

When
June 2, 4:05 PM EST
Where
Jackson County, 1.38 mi N of Red Stone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.140, -83.600

The Jackson County Emergency Manager reported several trees down just northwest of Jefferson.

Thunderstorm Wind, Taylor

When
June 2, 6:01 PM EST
Where
Taylor County, 0.69 mi S of Reynolds
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
Emergency Manager
Coordinates
32.560, -84.100

The Taylor County Emergency Manager reported three trees down near Reynolds.

Thunderstorm Wind, Crawford

When
June 2, 6:20 PM EST
Where
Crawford County, 1.88 mi ENE of Zenith
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.630, -83.940

The Crawford County Emergency Manager reported a couple of trees down on the south end of the county.

Thunderstorm Wind, Houston

When
June 2, 6:43 PM EST
Where
Houston County, 1.38 mi N of Centerville
Measured
45 kt (52 mph) estimated gust
Property damage
$750
Reported by
Emergency Manager
Coordinates
32.640, -83.680

The Houston County Emergency Manager reported three trees down on Collins Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451986, 451980, 451983, 451989, 468219, 451985, 451981, 451984, 451987, 451982, 451990, 451991, 451992, 451993.